MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8424H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Note: events reported in 2210968-2021-01959, 2210968-2021-01960, and 2210968-2021-01961.To date, the device has not been returned.If the device or further details are received, a supplemental medwatch will be received.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental med watch will be sent.Could you please confirm how many devices presented suture pull off from needle during this single procedure? please specify if more than one procedure was affected.What was being done when the sutures pulled off (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? what tissue was being approximated or sutured when the pull off occurred? were there any patient consequences? could you please provide event date? procedure name and date? device return status/follow up.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke off from the needle.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 4/7/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h6 a manufacturing record evaluation was performed for the finished device batch pch857 and no non-conformances were identified additional h3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned sample.Visual analysis of the returned sample determined that a paper lid and a winding former with a suture partially dispensed of product code 8424h were received for evaluation.The visual inspection concluded that, the end of the suture there isn¿t enough impression at the swaged end, resulting in a needle pull off defect.The pull-out defect has been correlated to the manufacturing process.This defect is caused when does not tighten the press correctly and the swage area be weak on the needle/suture.Based on the information currently available, the missing needle/suture was identified during the investigation of the sample received.The product was returned for evaluation visual inspection and functional testing were conducted on the returned devices.Visual analysis of the returned sample determined that an empty opened box and twenty-three unopened samples of product code 8424h were received for evaluation.Visual inspection of thirteen unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed and the pull force and the samples meet the minimum ltl however the average did not meet requirement.Due to the average did to meet with the requirements the rest of the samples were test by needle pull.According to functional test by needle pull, the reported complaint is confirmed, since the results did not meet with the finished goods requirements by average.(b)(4) date sent to the fda: 4/7/2021 corrected information: d3.

Brand Name
PROLENE SUT 30IN(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11408397
Report Number2210968-2021-01963
Device Sequence Number3545359
Product Code GAW
UDI-Device Identifier10705031015449
UDI-Public10705031015449
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number8424H
Device Catalogue Number8424H
Device Lot NumberPCH857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/15/2021
05/17/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/07/2021
05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1